Less Pain1-5 Less Opioids2,3 Improved Patient Satisfaction2,4

OFIRMEV—Established safety profile and well tolerated in clinical trials

Treatment-emergent adverse reactions occurring in at least 3% of adults receiving OFIRMEV and at a greater frequency than placebo in repeated-dose studies34

Treatment-emergent adverse reactions in repeated-dose studies aPyrexia adverse reaction frequency data is included in order to alert health care practitioners that the antipyretic effects of OFIRMEV may mask fever.
  • The most common adverse reactions in adult patients treated with OFIRMEV (incidence ≥5% and greater than placebo) were nausea, vomiting, headache, and insomnia34
  • The most common adverse reactions (incidence ≥5%) in pediatric patients treated with OFIRMEV were nausea, vomiting, constipation, and pruritus34

Peak ALT and AST values post baseline: Percent of patients in all repeated-dose, placebo-controlled, all-adult patient studies33,a

Peak ALT and AST values post baseline in all repeated-dose, placebo-controlled, all-adult studies ALT, alanine aminotransferase; AST, aspartate aminotransferase; ULN, upper limit of normal. aData from a pooled analysis of 5 repeated-dose clinical studies involving adult patients.

Safety Considerations

  • Serious adverse reactions may include hepatic injury, serious skin reactions, allergy, and hypersensitivity
  • The most common adverse reactions in patients treated with OFIRMEV were nausea, vomiting, headache, and insomnia in adult patients and nausea, vomiting, constipation, and pruritus in pediatric patients

The only IV agent approved to treat both pain and fever in patients ≥2 years old

    Safety and effectiveness in pediatric pain and fever34
  • Pediatric studies (n=483) included 3 active-controlled and 3 open-label safety and pharmacokinetic trials
  • The effectiveness of OFIRMEV for the treatment of acute pain in pediatric patients younger than 2 years of age has not been established
  • The most common adverse reactions (incidence ≥5%) in pediatric patients treated with OFIRMEV were nausea, vomiting, constipation, and pruritus
  • Do not exceed the maximum recommended daily dose of acetaminophen
Scroll down for additional important safety information

Indications and Usage

OFIRMEV® (acetaminophen) injection is indicated for the management of mild to moderate pain in adult and pediatric patients 2 years and older, the management of moderate to severe pain with adjunctive opioid analgesics in adult and pediatric patients 2 years and older, and the reduction of fever in adult and pediatric patients.

Important Safety Information

WARNING: RISK OF MEDICATION ERRORS AND HEPATOTOXICITY

Take care when prescribing, preparing, and administering OFIRMEV® (acetaminophen) injection to avoid dosing errors which could result in accidental overdose and death. In particular, be careful to ensure that:

  • the dose in milligrams (mg) and milliliters (mL) is not confused;
  • the dosing is based on weight for patients under 50 kg;
  • infusion pumps are properly programmed; and
  • the total daily dose of acetaminophen from all sources does not exceed maximum daily limits.

OFIRMEV contains acetaminophen. Acetaminophen has been associated with cases of acute liver failure, at times resulting in liver transplant and death. Most of the cases of liver injury are associated with the use of acetaminophen at doses that exceed the recommended maximum daily limits, and often involve more than one acetaminophen-containing product.

Contraindications

  • Acetaminophen is contraindicated in patients with
    • known hypersensitivity to acetaminophen or to any of the excipients in the intravenous formulation.
    • severe hepatic impairment or severe active liver disease.

Warnings and Precautions

  • Administration of acetaminophen in doses higher than recommended may result in hepatic injury, including the risk of liver failure and death. Do not exceed the maximum recommended daily dose of acetaminophen. The maximum recommended daily dose of acetaminophen includes all routes of acetaminophen administration and all acetaminophen-containing products administered, including combination products. Dosing errors could result in accidental overdose and death.
  • Use caution when administering acetaminophen in patients with the following conditions: hepatic impairment or active hepatic disease, alcoholism, chronic malnutrition, severe hypovolemia, or severe renal impairment (creatinine clearance ≤ 30 mL/min).
  • Rarely, acetaminophen may cause serious skin reactions such as acute generalized exanthematous pustulosis (AGEP), Stevens-Johnson Syndrome (SJS), and toxic epidermal necrolysis (TEN), which can be fatal. Discontinue OFIRMEV immediately at the first sign of skin rash.
  • Take care when prescribing, preparing, and administering OFIRMEV Injection to avoid dosing errors, which could result in accidental overdose and death.
  • Hypersensitivity and anaphylaxis associated with the use of acetaminophen have been reported. Clinical signs included swelling of the face, mouth, and throat, respiratory distress, urticaria, rash, and pruritus. Discontinue OFIRMEV immediately upon occurrence of signs or symptoms associated with allergy or hypersensitivity. Do not use OFIRMEV in patients with acetaminophen allergy.
  • The antipyretic effects of OFIRMEV may mask fever.

Adverse Reactions

  • Serious adverse reactions may include hepatic injury, serious skin reactions, allergy, and hypersensitivity.
  • The most common adverse reactions in patients treated with OFIRMEV were nausea, vomiting, headache, and insomnia in adult patients and nausea, vomiting, constipation, and pruritus in pediatric patients.

To report SUSPECTED ADVERSE REACTIONS, contact Mallinckrodt Hospital Products, Inc. at 1-800-778-7898 or the FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

Please see additional Important Safety Information, including Boxed Warning, in the Full Prescribing Information.